MAUDE Adverse Event Report: STRYKER SPINE-US 6.5X45 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 6.5X45 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482616545
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a xia serrato screw broke the pedicle upon implantation into l2 intra-operatively. no device specific issues were reported.The procedure was completed successfully without surgical delay.There were no adverse consequences nor medical intervention.
 
Additional Manufacturer Narrative
Device is implanted in the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed for this catalog number, no adverse trends were identified.Initial report states that upon implantation of a serrato pedicle screw into the left l2 pedicle, the screw broke the pedicle.This bone damage intra-operatively was not confirmed.The x-ray provided was reviewed by clinical expert that could not identify the fracture of the left l2 pedicle.The device was implanted in the patient.No additional information was received regarding the product, procedure, patient, or event.Serrato surgical technique was reviewed: ¿intraoperative fissure, fracture, or perforation of the spine can occur due to implantation of the components.For increased bone purchase, use the taps to prepare the pedicle canal.After attaching a xia 3 handle, insert the tap into the pedicle and into the vertebral body.With the pedicle pathway prepared, and the proper screw diameter and length determined, insert the screw into the pedicle using the appropriate screwdriver.The serrato polyaxial titanium self-tapping screws have serrations to ease screw insertion.However, in most cases, tapping is recommended.¿ due to no additional information received regarding the patient or procedure a root cause could not be determined.
 
Event or Problem Description

Brand Name
6.5X45 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
SZ   2300
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13311060
Report Number3005525032-2022-00003
Device Sequence Number12006427
Product Code NKB
UDI-Device Identifier07613327352658
UDI-Public07613327352658
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number482616545
Device Catalogue Number482616545
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale